MAUDE Adverse Event Report: STRYKER GMBH IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø6.5X400MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER GMBH IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø6.5X400MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 02275065
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information, the device will not be returned.Therefore, an evaluation of the device cannot be performed.A review of the device history is not possible, because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
It was reported, that an im 6.5mm head reamer broke, during surgery.The reporter attributed the breakage to user applying excessive force at an aggressive angle.No complaints were made.And the patient was unharmed, with no operational delays or complications.The product involved was part of a loaner kit.And was discarded after use.The breakage occurred, during primary surgery for a hip fracture, with no debris left in the surgical field.The reamer was used to clear extra bone.And backup instruments were not needed.
 
Event or Problem Description
It was reported that an im 6.5mm head reamer broke during surgery.The reporter attributed the breakage to user applying excessive force at an aggressive angle.No complaints were made, and the patient was unharmed, with no operational delays or complications.The product involved was part of a loaner kit, and was discarded after use.The breakage occurred during primary surgery for a hip fracture, with no debris left in the surgical field.The reamer was used to clear extra bone, and backup instruments were not needed.
 
Additional Manufacturer Narrative
Correction to b2.The reported event could not be confirmed since the device was not returned for evaluation and no other evidence were provided.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, it has been stated in the event description itself that the device broke due to user error.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø6.5X400MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20184598
Report Number0009610622-2024-00832
Device Sequence Number8930894
Product Code MAY
UDI-Device Identifier04546540145772
UDI-Public04546540145772
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K123604
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02275065
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2024
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown